Has postinor 2 got an effect on the mentrual cycle? I mean can it kind of get u menstruating every week?My friends say Postinor 2 can get you menstruatig irregularly when you take it when you were...

Has postinor 2 got an effect on the mentrual cycle? I mean can it kind of get u menstruating every week?

My friends say Postinor 2 can get you menstruatig irregularly when you take it when you were likely to get pregnant.

Asked on by sangmorkie

1 Answer | Add Yours

pacorz's profile pic

pacorz | High School Teacher | (Level 3) Educator

Posted on

Postinor -2, which is a brand name for a drug containing Levonoregestrel, is a popular emergency contraceptive. It is designed to be taken within 72 hours of unprotected sex; the drug is recommended for emergency use only, and not as a regular form of contraception.

The commonest side effect of using Postinor-2 is nausea, but for about 20% of users the next menstrual cycle may be irregular as well. The drug works by disrupting the natural hormone cycles that create ovulation and support a pregnancy, so it's not surprising that in some cases it throws a woman's cycle off. However assuming the drug is only used once as intended, the cycle should go back to normal quickly.

We’ve answered 318,957 questions. We can answer yours, too.

Ask a question